It is currently Tue Aug 22, 2017 3:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Surgery
PostPosted: Mon Nov 29, 2010 4:13 pm 
Offline
New Poster
New Poster

Joined: Mon Nov 29, 2010 4:07 pm
Posts: 1
I am having surgery on December 10th...I just started suboxone yesterday...I am worried about stopping it prior...the thing that no one has an answer to is if you stop taking the suboxone 2-3days before won't you be withdrawing...I want to know if it is safe to be in withdrawal while being under anesthiea (sp.) i am very nervous...it doesn't seem like a good idea to be withdrawing in surgery...what if i stopped soon and started back on percocet till surgery and up til a week after then went back om suboxone...I'm most worried about the withdrawal...everyone seems so calm about whopping the suboxone prior which would put you in withdrawal at the exact time of surgery...please help


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 29, 2010 4:47 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Being a little bit in withdrawal shouldn't affect the surgery or any anesthesia you receive. If you'll need pain meds after the surgery, then yes, I do believe you can start those pain meds after you go off the sub and before the surgery. Also, when you are in pre-op and speak to the anesthesiologist, be sure to let her/him know that you stopped suboxone 3 days prior and are feeling some withdrawals. They should give you something in your IV to help that, like a pain medication of some kind.

I've had a couple of surgical procedures while on suboxone. I stop the sub 2-3 days before the surgery and once I didn't feel too bad in the way of w/d, but once I did and ended up taking the tiniest sliver of sub to get me by. If you have to do it, then you have to. Have you spoken to your surgeon about this? Hopefully s/he will be willing to give you pain meds before the procedure so you won't be withdrawing.

When I had my procedures I had been on sub a lot longer than you have, so on top of the half-life there was also the stacking effect which sort of extends the half life. Then being off sub for 3 days probably won't cause withdrawals. But since you just started you might have a problem with withdrawals. The best advice I can give you is to be candid with both the surgeon and the anesthesiologist about your situation.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Hi
PostPosted: Mon Nov 29, 2010 5:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
Hi Andykay, I'm Queenie, nice to meet you.

I have been on Suboxone non-stop since June of this year.

However, Last year my DR. put me on Suboxone(8mgs. a.m. and 8 mgs. p.m.) but I wasn't on it very long, about a month. I had to have emergency bypass surgery on my right leg artery and a blood clot they found. My surgeon and the hospital staff(nurses, Phys. assistant's) were made aware that I had been on subs for a few weeks. My surgeon put me on IV Morphine once I was admitted. I was having pains in my leg. The morphine releived the pain but not as much as it used to before subs. But I was comfortable. That night I was given an Ambien, more morphine and told the surgery was in the morning. I had no problems with the anesthesia and when I woke up I was immediately given lots of medication for pain until I felt comfortable. I continued on the IV pump, where you press the button when you feel pain and surprisingly enough I was not in pain. I was in the hospital a week and a half. I was put on Percocet & Fentanyl patch until I went home on percs. I started the subs again in about a month and a half when I was fully healed and had gone through therapy to walk on the leg. My Dr. told me to stop the percs as soon as I didn't have any pain and when I was in moderate withdrawl he put me on subs.


Please let me know how it turns out for you. Best of luck. Queenie


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group